Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 144, NWS Morristown, TN

June 21, 2004Roane County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 21, 2004, 6:43 PM EDT for Roane County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2004, 6:43 PM EDT (22:43 UTC)
Expired
Jun 21, 2004, 7:15 PM EDT
In force
32 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Roane County, TN

The radar

The Knoxville radar (KMRX), 107 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-329 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:00 AM EDT, 8 hours 43 minutes earlier.

Area forecast discussion, Jun 21, 10:00 AM EDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1000 AM EDT MON JUN 21 2004

.DISCUSSION...SKIES ARE NOW MOSTLY CLOUDY ACROSS THE FORECAST AREA.
ONLY A FEW WEAK SHOWERS HAVE DEVELOP SO FAR THIS MORNING...MAINLY ON
THE NORTHERN PLATEAU AND A FEW LIGHT SHOWERS IN THE CENTRAL VALLEY.
SCATTERED SHOWERS WERE MOVING NORTHEAST ACROSS NW GA AND MAY MOVE
INTO THE CHATTANOOGA AREA IN A COUPLE HOURS. A LARGE AREA OF SHOWERS
AND THUNDERSTORMS ACROSS NE GA AND WESTERN SC WAS MOVING NORTHEAST
AND DEVELOPING WESTWARD AT THE SAME TIME. THIS AREA WILL SHOULD MOVE
INTO SW NC LATER THIS AFTERNOON SO INCREASED RAIN CHANCES TO LIKELY
THERE. STILL EXPECTING COVERAGE TO INCREASE TODAY AS MOISTURE MOVES
UP FROM THE SOUTH COMBINED WITH A WEAK SHORTWAVE. ETA MODEL SHOWS
PRECIPITABLE WATER VALUES RISING TO 1.5 TO 1.7 INCHES AND LIFTED
INDEXES VALUES FROM -3 SOUTH TO -5 NORTH. WILL DELAY THE TIMING OF
THE SHOWERS AND THUNDERSTORMS JUST A LITTLE ACROSS THE FORECAST AREA
WITH UPDATE. WITH THICK CLOUD COVER ALREADY COVERING THE REGION WILL
LOWER HIGHS IN MOST AREAS A CATEGORY.
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TD
Hazardous weather outlook, Jun 21, 4:15 AM EDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
415 AM EDT MON JUN 21 2004

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-220900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
415 AM EDT (315 AM CDT) MON JUN 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...

...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TUESDAY AFTERNOON
AND EVENING...

A COLD FRONT WILL MOVE TOWARD THE TENNESSEE VALLEY AND SOUTHERN
APPALACHIANS TUESDAY AND TUESDAY NIGHT PRODUCING WIDESPREAD
THUNDERSTORMS...ESPECIALLY TOMORROW AFTERNOON AND EVENING.  DUE
TO STRONG WINDS ALOFT...SOME OF THESE STORMS COULD BECOME SEVERE
TUESDAY AFTERNOON AND EVENING.  THE MAIN CONCERN WILL BE DAMAGING
STRAIGHT LINE WINDS...HAIL UP TO NICKEL SIZE...AND HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING.

STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:57 PM EDTSevere Thunderstorm WarningMRXAnderson, Knox, Loudon48 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.